zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Strictly increasing solutions of a nonlinear singular differential equation arising in hydrodynamics. (English) Zbl 1186.34014
Summary: This paper investigates singular initial problems $$(p(t)u')'=p(t)f(u),\quad u(0)=B,\ u'(0)=0,$$ on the half-line $[0,\infty)$. Here $B<0$ is a parameter, $p(0)=0$ and $p'(t)>0$ on $(0,\infty)$, $f(L)=0$ for some $L>0$ and $xf(x)<0$ if $L_0<x<L$ and $x\ne 0$. The existence of a strictly increasing solution to the problem for which there exists a finite $c>0$ such that $u(c)=L$ is discussed. This is fundamental for the existence of a strictly increasing solution of the problem having its limit equal to $L$ as $t\to\infty$, which has great importance in applications.

34A12Initial value problems for ODE, existence, uniqueness, etc. of solutions
34C11Qualitative theory of solutions of ODE: growth, boundedness
Full Text: DOI
[1] Dell’isola, F.; Gouin, H.; Rotoli, G.: Nucleation of spherical shell-like interfaces by second gradient theory: numerical simulations, Eur. J. Mech. B fluids 15, 545-568 (1996) · Zbl 0887.76008
[2] Derrick, G. H.: Comments on nonlinear wave equations as models for elementary particles, J. math. Phys. 5, 1252-1254 (1965)
[3] Gouin, H.; Rotoli, G.: An analytical approximation of density profile and surface tension of microscopic bubbles for van der Waals fluids, Mech. res. Comm. 24, 255-260 (1997) · Zbl 0899.76064 · doi:10.1016/S0093-6413(97)00022-0
[4] Kitzhofer, G.; Koch, O.; Lima, P.; Weinmüller, E.: Efficient numerical solution of the density profile equation in hydrodynamics, J. sci. Comput. 32, No. 3, 411-424 (2007) · Zbl 1178.76280 · doi:10.1007/s10915-007-9141-0
[5] Lima, P. M.; Chemetov, N. V.; Konyukhova, N. B.; Sukov, A. I.: Analytical--numerical investigation of bubble-type solutions of nonlinear singular problems, J. comput. Appl. math. 189, 260-273 (2006) · Zbl 1100.65066 · doi:10.1016/j.cam.2005.05.004
[6] Koch, O.; Kofler, P.; Weinmüller, E.: Initial value problems for systems of ordinary first and second order differential equations with a singularity of the first kind, Analysis 21, 373-389 (2001) · Zbl 1029.34002
[7] Berestycki, H.; Lions, P. L.; Peletier, L. A.: An ODE approach to the existence of positive solutions for semilinear problems in RN, Indiana univ. Math. J. 30, No. 1, 141-157 (1981) · Zbl 0522.35036 · doi:10.1512/iumj.1981.30.30012
[8] Bonheure, D.; Gomes, J. M.; Sanchez, L.: Positive solutions of a second-order singular ordinary differential equation, Nonlinear anal. 61, 1383-1399 (2005) · Zbl 1082.34019 · doi:10.1016/j.na.2005.02.029
[9] Conti, M.; Merizzi, L.; Terracini, S.: Radial solutions of superlinear equations in RN, part I: A global variational approach, Arch. ration. Mech. anal. 153, 291-316 (2000) · Zbl 0961.35043 · doi:10.1007/s002050000095
[10] Maatoug, L.: On the existence of positive solutions of a singular nonlinear eigenvalue problem, J. math. Anal. appl. 261, 192-204 (2001) · Zbl 1016.34016 · doi:10.1006/jmaa.2001.7491
[11] I. Rachunková, J. Tomeček, Bubble-type solutions of nonlinear singular problem (submitted for publication)
[12] Rachunková, I.; Tomeček, J.: Singular problems on the half-line, Acta univ. Palack. olomuc. Fac. rerum. Natur. Mathematica 48, 109-128 (2009) · Zbl 1209.34037
[13] I. Rachunková, J. Tomeček, Singular nonlinear problem for ordinary differential equation of the second-order on the half-line, in: A. Cabada, E. Liz, J.J. Nieto (Eds.), Mathematical Models in Engineering, Biology and Medicine, Proc. of Intern. Conf. on BVPs 2009, pp. 294--303